Home Body - Mind - Wellness Health and Fitness

Can you postpone getting your period?


POST A REPLY
 
Thread Tools
Jun 21, 2008, 2:29pm   #1
h
Thread Starter
Member
Is there a way to postpone your period for a week or so? I have a last minute vacation and don't want to deal with my period during that time. I can't remember when it is supposed to arrive though. Can you stop your period once it's arrived? Thanks for any info you have.
Jun 21, 2008, 4:32pm   #2
pattylauren's Avatar
Miss Vintage Vogue
No, you can't stop it once it's arrived. I think if you're on BC you can skip the placebos and start a new pack... Someone correct me if I'm wrong, I'm not sure.
Jun 21, 2008, 8:49pm   #3
bnjj's Avatar
♪ Jovi Junkie ♪
I use my birth control to stop my periods for three months at a time so I only have them 4 times per year.
Jun 21, 2008, 9:07pm   #4
kmh1190's Avatar
Purse crazed
You can do it if you are on monophasic birth control pills, just keep taking the active pills and skip the placebos. If you are on triphasic pill then it won't work because of the hormone difference between the last active pills of the old pack and the first week active pills of the new pack-there will still be some bleeding. I guess you could take a new pack and then jump directly into the last week, but that would be a total waste of the rest of the pills. But then again it doesn't sound like you are on the pill since you aren't sure when it is coming. There's no way to stop it once it starts, you might have to deal with having it while on vacation. Tampons may be your best friend during that week.
Jun 21, 2008, 11:38pm   #5
bnjj's Avatar
♪ Jovi Junkie ♪
Originally Posted by kmh1190
You can do it if you are on monophasic birth control pills, just keep taking the active pills and skip the placebos. If you are on triphasic pill then it won't work because of the hormone difference between the last active pills of the old pack and the first week active pills of the new pack-there will still be some bleeding. I guess you could take a new pack and then jump directly into the last week, but that would be a total waste of the rest of the pills. But then again it doesn't sound like you are on the pill since you aren't sure when it is coming. There's no way to stop it once it starts, you might have to deal with having it while on vacation. Tampons may be your best friend during that week.
Not in my case. I am on triphasal and though you would think the differing dosage levels would cause intermittent bleeding, it doesn't. I've been doing this for about two years now on Triphasal and have no spotting or bleeding at all.

Even though this works for me, I am thinking of asking my Dr. for the three month pill that is a steady dosage the whole 91 days but I am not sure if it is available in Canada.

ETA - just checked and it is available in Canada.
Last edited Jun 21, 2008 at 11:48pm.
Jun 22, 2008, 8:58am   #6
h
Thread Starter
Member
Thank you for info. No, I'm not on the pill.
Jun 23, 2008, 1:12am   #7
F
Member
Taking BC's continuously (skipping placebos) will delay your periods; however, for a last minute solution, BC's would not be effective.
You would need allow to the BC's to start AFTER your initial menstrual cycle before it can be fully effective.

Digressing a bit- as for the tri-phastic pills being effective or not, that all depends on a woman's biology- some require higher amounts of hormone within the pill to prevent breakthrough bleeding, while others require only the smallest amounts.

Anyhow, again, as a previous poster recommended, a tampon might be your best bet; again, IF it is something of a last minute "fix" you wish for.

HTH!
Jul 22, 2008, 10:26am   #8
h
Thread Starter
Member
after alot of research I did find a medication you can take to postpone your period even if you are not currently taking birth control: Norethisterone
Jul 22, 2008, 1:27pm   #9
elle tee's Avatar
Member
Originally Posted by bnjj
Not in my case. I am on triphasal and though you would think the differing dosage levels would cause intermittent bleeding, it doesn't. I've been doing this for about two years now on Triphasal and have no spotting or bleeding at all.

Even though this works for me, I am thinking of asking my Dr. for the three month pill that is a steady dosage the whole 91 days but I am not sure if it is available in Canada.

ETA - just checked and it is available in Canada.
I am on that pill (Seasonale) and have been for 3+ years. I have been very satisfied with it, no breakthrough bleeding or anything, works great. Love not having periods every month!
Jul 23, 2008, 3:45pm   #10
Ladybug09's Avatar
So Sweet!
Originally Posted by halle_nicole
after alot of research I did find a medication you can take to postpone your period even if you are not currently taking birth control: Norethisterone

Sorry, I would consult with my doc before taking something like that. Especially if you are not already or currently taking BCP's.
Jul 23, 2008, 3:55pm   #11
Allisonfaye's Avatar
Member
Rats. I got excited. I thought it was a new Missy thread.
Jul 28, 2008, 5:50pm   #12
L
Member
I have a vacation planned for new years and have the same question because I know my visitor comes at the first of every month.

The worst part is the bloat, weight gain, and binges that comes right before it.

If I were to start birth control will I be able to beat the bloat and weight gain? Because I've heard of people gaining weight after starting birth control
Jul 28, 2008, 6:38pm   #13
S
Member
Originally Posted by LashesbyJennie
I have a vacation planned for new years and have the same question because I know my visitor comes at the first of every month.

The worst part is the bloat, weight gain, and binges that comes right before it.

If I were to start birth control will I be able to beat the bloat and weight gain? Because I've heard of people gaining weight after starting birth control
Everyone reacts differently when on BC. I was on triphasics for years and had to switch to monophasics. I do very well on Ortho but one time a GYN put me on Nordette and it was awful. I lost weight actually, but I was breaking out and very moody. Went back on Ortho gained back the BC weight (3-5lbs) but skin is clear and no mood swings.

So to answer your question it varies by person and pill, like any other medication you'd have to find what works best for you.
Jul 30, 2008, 3:49am   #14
d
donear
Guest
The risks attached with dermoid ovarian cyst depend principally on the type and nature of the cyst. The size of the dermoid ovarian cyst also plays a major role in determining the risk factors of the condition. Larger dermoid cysts are more risky, as the possible chances of rupture are more prominent in larger dermoid cysts. Dermoid ovarian cysts are considered to be uncomfortable as they may cause the ovary to twist thereby affecting the blood supply. Though many dermoid ovarian cysts are non cancerous and benign, a few percentages of the cases may also be affected with cancerous dermoid ovarian cysts. This is however a rare possibility and is found only in extreme cases. Dermoid ovarian cysts can be however very painful, even if they are not fatal. Therefore, you will require appropriate form of treatment to not only cure the pain and agony, but also cure dermoid ovarian cysts for good.
Jul 30, 2008, 10:03am   #15
stacmck's Avatar
nail polish addict
^
POST A REPLY
  HOME Body - Mind - Wellness Health and Fitness  
TOP

Thread Tools